Performance of adjuvant treatment correlates with survival in reoperated glioblastomas

Performance of adjuvant treatment correlates with survival in reoperated glioblastomas

Author Zanovello, Willey Goncalves Autor UNIFESP Google Scholar
Malheiros, Suzana Maria Fleury Autor UNIFESP Google Scholar
Stávale, João Norberto Autor UNIFESP Google Scholar
Lanzoni, Oreste Paulo Autor UNIFESP Google Scholar
Canteras, Miguel Montes Autor UNIFESP Google Scholar
Santos, Adrialdo José Autor UNIFESP Google Scholar
Slaviero, Felipe Autor UNIFESP Google Scholar
Fernandes, Bruno Autor UNIFESP Google Scholar
Cavalheiro, Sergio Autor UNIFESP Google Scholar
Paiva Neto, Manoel Antonio de Autor UNIFESP Google Scholar
Abstract Objective: To analyze cases of recurrent glioblastoma subjected to reoperation at a Brazilian public healthcare service. Methods: A total of 39 patients subjected to reoperation for recurrent glioblastoma at the Department of Neurosurgery, Sao Paulo Hospital, Federal University of Sao Paulo, from January 2000 to December 2013 were retrospectively analyzed. Results: The median overall survival was 20 months (95% confidence interval -CI = 14.9-25.2), and the median survival after reoperation was 9.1 months (95% CI: 2.8-15.4). The performance of adjuvant treatment after the first operation was the single factor associated with overall survival on multivariate analysis (relative risk - RR = 0.3

95% CI = 0.2-0.7)

p = 0.005). Conclusion: The length of survival of patients subjected to reoperation for glioblastoma at a Brazilian public healthcare service was similar to the length reported in the literature. Reoperation should be considered as a therapeutic option for selected patients.
Keywords glioblastoma
general surgery
xmlui.dri2xhtml.METS-1.0.item-coverage Sao Paulo Sp
Language English
Date 2016
Published in Arquivos De Neuro-Psiquiatria. Sao Paulo Sp, v. 74, n. 11, p. 887-894, 2016.
ISSN 0004-282X (Sherpa/Romeo, impact factor)
Publisher Assoc Arquivos Neuro- Psiquiatria
Extent 887-894
Access rights Open access Open Access
Type Article
Web of Science ID WOS:000388579300007
SciELO ID S0004-282X2016001100887 (statistics in SciELO)

Show full item record


Name: S0004-282X2016001100887.pdf
Size: 217.9Kb
Format: PDF
Open file

This item appears in the following Collection(s)




My Account